Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 38, NWS Albuquerque, NM

April 18, 2006Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 18, 2006, 4:26 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 18, 2006, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2006, 4:26 AM MDT (10:26 UTC)
In effect from
Apr 18, 2006, 11:00 AM MDT
Expired
Apr 18, 2006, 7:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4935 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 181026
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 AM MDT TUE APR 18 2006

...A RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING THROUGH
7 PM THIS EVENING FOR PORTIONS OF THE NORTHEAST HIGHLANDS...THE
ESTANCIA VALLEY AS WELL AS THE EAST CENTRAL AND SOUTHEAST PLAINS
FOR STRONG WINDS AND LOW HUMIDITIES...

.WEST WINDS WILL CONTINUE TO INCREASE INTO THE 20 TO 35 MPH RANGE
WITH GUSTS UP TO 55 MPH BY MID TO LATE MORNING. THE STRONG WINDS
COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT WILL ALLOW FOR
CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING AND AFTERNOON.
THE MAIN AREA OF CONCERN WILL INCLUDE LAS VEGAS...CLINES CORNERS...
FORT SUMNER...CLOVIS AND PORTALES. WINDS WILL START TO WEAKEN BY
THE LATE AFTERNOON HOURS WITH RELATIVE HUMIDITIES CLIMBING ABOVE
CRITICAL THRESHOLDS DURING THE EARLY EVENING HOURS. THIS RED FLAG
WARNING DOES NOT INCLUDE COLFAX...UNION OR HARDING COUNTIES.

NMZ107-108-181830-
/O.UPG.KABQ.FW.A.0032.060418T1700Z-060419T0100Z/
/O.NEW.KABQ.FW.W.0038.060418T1700Z-060419T0100Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
426 AM MDT TUE APR 18 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ103-104-181830-
/O.NEW.KABQ.FW.W.0038.060418T1700Z-060419T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
426 AM MDT TUE APR 18 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

DPORTER/05
1 follow-up statement
000 
WWUS85 KABQ 181912
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
112 PM MDT TUE APR 18 2006

...A RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING THROUGH
7 PM THIS EVENING FOR PORTIONS OF THE NORTHEAST HIGHLANDS...THE
ESTANCIA VALLEY AS WELL AS THE EAST CENTRAL AND SOUTHEAST PLAINS
FOR STRONG WINDS AND LOW HUMIDITIES...

.WEST WINDS WILL CONTINUE TO INCREASE INTO THE 20 TO 35 MPH RANGE
WITH GUSTS UP TO 45 MPH BY MID TO LATE MORNING. THE STRONG WINDS
COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT WILL ALLOW FOR
CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING AND AFTERNOON.
THE MAIN AREA OF CONCERN WILL INCLUDE LAS VEGAS...CLINES
CORNERS... FORT SUMNER...CLOVIS AND PORTALES. WINDS WILL START TO
WEAKEN BY THE LATE AFTERNOON HOURS WITH RELATIVE HUMIDITIES
CLIMBING ABOVE CRITICAL THRESHOLDS DURING THE EARLY EVENING HOURS.
THIS RED FLAG WARNING DOES NOT INCLUDE COLFAX...UNION OR HARDING
COUNTIES.

NMZ103-104-107-108-190100-
/O.CON.KABQ.FW.W.0038.000000T0000Z-060419T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
112 PM MDT TUE APR 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 18, 3:00 AM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 18, 3:00 AM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT TUE APR 18 2006

...STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN FOR
   LOCATIONS GENERALLY ALONG/SOUTH OF THE INTERSTATE 40 CORRIDOR...

.DISCUSSION...
MAIN FORECAST HIGHLIGHTS IN THE NEAR TERM CONCERNS INCREASING WINDS
THIS MORNING AND CRITICAL FIRE WEATHER CONDITIONS THROUGHOUT THE EC
AND SE PLAINS OF NEW MEXICO. UPPER LEVEL GRADIENT ACROSS NRN NM AND
SRN CO IS BEGINNING TO TIGHTEN WITH A 700MB SPEED MAX DEPICTED EAST
OF THE SANGRE DE CRISTO MOUNTAINS PER RUC80 ANALYSIS. SURFACE WINDS
ARE STARTING TO RESPOND TO DOWNSLOPE CONDITIONS WITH KLVS REPORTING
A 26KT GUST AT 08Z. THIS SPEED MAX IS PROGGED TO SAG SOUTHWARD WITH
TIME AND SHOULD BE CENTERED ALONG THE I-40 CORRIDOR FROM SANTA ROSA
TO CLINES CORNERS BETWEEN 15Z AND 18Z. THE RUC40 MODEL ANALYSIS HAS
THE BEST DEPICTION OF THIS SOUTHWARD PROPAGATING 50-55KT SPEED MAX.
WITH THIS IN MIND...WILL HOIST A WIND ADVISORY FOR THE NE HIGHLANDS
AND ESTANCIA VALLEY AS WELL AS THE EC/SE PLAINS AND SACRAMENTO MTS.
MEANWHILE...VERY LOW HUMIDITIES ARE ANTICIPATED FOR AREAS ALONG AND
SOUTH OF THE INTERSTATE 40 CORRIDOR. WITH HIGH CONFIDENCE...WILL GO
AHEAD AND JUMP START ON THE FIRE WEATHER HEADLINES AND UPGRADE TO A
RED FLAG WARNING FOR NMZ103-104-107-108. ABUNDANT SUNSHINE MAY SEEM
DECEIVING AS A PACIFIC COLD FRONT CONTINUES TO PUSH SOUTHEAST. THIS
WILL ALLOW FOR COOLER READINGS THROUGHOUT THE WRN AND CENTRAL ZONES
WHICH WILL BE CLOSER TO SEASONAL AVERAGES. A BACKDOOR COLD FRONT IN
SE CO WILL SNEAK INTO THE NE PLAINS BY AFTERNOON. THIS SHOULD ALLOW
FOR HIGHS TO PEAK DURING THE EARLY AFTERNOON...THEN STEADY TEMPS. A
FEW UPPER 80S ARE STILL EXPECTED ACROSS THE FAR SE PLAINS TODAY DUE
TO THE STRONG COMPRESSIONAL HEATING.

BACKDOOR SFC FRONT WILL PUSH SOUTH AND WEST TONIGHT...BANKING UP ON
THE EAST SLOPES OF THE CENTRAL MTN CHAIN. BELOW CANYON WINDS SHOULD
DEVELOP AROUND MIDNIGHT...GENERALLY AROUND 15 KTS. NW FLOW PERSISTS
FOR WED ACROSS THE NE ZONES AS AN UPPER RIDGE DEVELOPS ACROSS SW NM.
700MB TEMPS INCREASE 2C-6C ACROSS THE WEST...HOWEVER COOL TEMPS ARE
STILL EXPECTED ACROSS THE EAST AS SFC FLOWS SHIFTS TO THE SOUTH.

LOW LEVEL MOISTURE ADVECTION STILL PROGGED TO COMMENCE WED NIGHT IN
THE SOUTHEAST PORTION OF THE STATE. PATHETIC UPPER LEVEL FEATURE IN
THE EASTERN PACIFIC...WHICH IS BARELY GENERATING CLOUD COVER ATTM...
WILL CONTINUE TO TRACK EASTWARD EARLY THIS WEEK AND BE LOCATED OVER
ARIZONA BY THU AFTERNOON. SOME DRYLINE ACTIVITY IS STILL ADVERTISED
ON BOTH MET/MAV...WITH SOME MID-LEVEL SUPPORT THU NIGHT. NAM REALLY
BULLISH WITH SE FLOW AND ACTUALLY DEVELOPS QPF OVER THE CNTRL ZONES.
NOT BUYING INTO THIS SOLUTION AS OF YET AS IT WILL TAKE QUITE A BIT
OF MOISTURE TO OVERCOME DEW POINTS IN THE SINGLE DIGITS/TEENS EARLY
THIS WEEK. WOULD NOT DISCOUNT VIRGA PCPN...BUT WILL NOT INSERT INTO
GRIDS ATTM. WILL MAINTAIN ISOLD PCPN ACROSS THE ERN PLAINS FROM THU
AFTERNOON THROUGH FRI MORNING.

A QUIETER AFTERNOON FOR FRI AS AN UPPER RIDGE BUILDS OVER THE AREA
WHICH COULD SUPPRESS PCPN CHANCES. DRY LINE BECOMES ACTIVE AGAIN ON
SATURDAY BEFORE SW FLOW DEVELOPS IN ADVANCE OF UPSTREAM UPPER LEVEL
DISTURBANCE ENTERING THE WRN U.S. EXPECT DRY LINE TO BE SHOVED INTO
WRN TX FOR SUN. ANOTHER ROUND OF CRITICAL FIRE WEATHER COULD RETURN
TO THE LAND OF ENCHANTMENT THIS WEEKEND IF THIS SOLUTION VERIFIES.
DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61  27  68  33 /   0   0   0   0
GALLUP..........................  61  18  69  24 /   0   0   0   0
GRANTS..........................  63  20  70  28 /   0   0   0   0
GLENWOOD........................  76  32  79  35 /   0   0   0   0
CHAMA...........................  55  15  60  21 /   0   0   0   0
LOS ALAMOS......................  60  28  64  34 /   0   0   0   0
RED RIVER.......................  51  17  57  21 /   0   0   0   0
TAOS............................  60  18  66  24 /   0   0   0   0
SANTA FE........................  65  27  67  33 /   0   0   0   0
SANTA FE AIRPORT................  67  30  69  35 /   0   0   0   0
ESPANOLA........................  68  23  73  29 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  70  39  75  45 /   0   0   0   0
ALBUQUERQUE VALLEY..............  71  35  77  41 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  68  34  73  40 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  70  36  75  43 /   0   0   0   0
SOCORRO.........................  76  37  79  41 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  64  30  67  32 /   0   0   0   0
MORIARTY/ESTANCIA...............  66  29  70  32 /   0   0   0   0
CARRIZOZO.......................  77  40  76  41 /   0   0   0   0
RUIDOSO.........................  68  34  69  35 /   0   0   0   0
RATON...........................  66  23  68  27 /   0   0   0   0
LAS VEGAS.......................  65  28  66  31 /   0   0   0   0
ROY.............................  68  32  65  35 /   0   0   0   0
CLAYTON.........................  71  31  66  36 /   0   0   0   0
SANTA ROSA......................  78  35  73  39 /   0   0   0   0
TUCUMCARI.......................  78  38  71  41 /   0   0   0   5
FORT SUMNER.....................  81  40  74  43 /   0   0   0   5
CLOVIS..........................  80  40  72  44 /   0   0   0   5
PORTALES........................  83  38  73  43 /   0   0   0   5
ROSWELL.........................  88  46  78  50 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON FOR
NMZ005-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-NMZ020-NMZ021.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING
FOR NMZ103-NMZ104-NMZ107-NMZ108.

&&

46
Hazardous weather outlook, Apr 17, 5:08 AM MDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
508 AM MDT MON APR 17 2006

NMZ001>021-026-181200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
508 AM MDT MON APR 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THIS AFTERNOON FOR
LOCALES ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...THE NORTHERN
MOUNTAINS AND PARTS OF THE WEST CENTRAL MOUNTAINS. SURFACE WINDS OF
20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE ANTICIPATED IN COMBINATION
WITH VERY LOW RELATIVE HUMIDITIES...RANGING FROM 5 TO 15 PERCENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 4:08 AM MDTWind AdvisoryABQ13 hr

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.